Alert archive / North Carolina / High Wind Watches in 2016
High Wind Watch 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind watch at Feb 5, 2016, 3:47 PM EST. It took effect at Feb 7, 2016, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 3:47 PM EST (20:47 UTC)
- In effect from
- Feb 7, 2016, 10:00 AM EST
- Expired
- Feb 6, 2016, 12:52 PM EST
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
732 WWUS72 KMHX 052047 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 347 PM EST FRI FEB 5 2016 ...STRONG WINDS EXPECTED ALONG THE COAST SUNDAY THROUGH SUNDAY NIGHT... .AN AREA OF LOW PRESSURE WILL DEVELOP AND QUICKLY INTENSIFY OFF THE COAST SUNDAY INTO EARLY MONDAY. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP SUNDAY THEN PEAK LATE SUNDAY AND SUNDAY NIGHT. NCZ095-103-104-060915- /O.NEW.KMHX.HW.A.0001.160207T1500Z-160208T0900Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 347 PM EST FRI FEB 5 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS...NORTH TO NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TIMING...SUNDAY AND SUNDAY NIGHT. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
114 WWUS72 KMHX 060920 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 420 AM EST SAT FEB 6 2016 ...STRONG WINDS EXPECTED ALONG THE COAST SUNDAY THROUGH SUNDAY NIGHT... .AN AREA OF LOW PRESSURE WILL DEVELOP AND QUICKLY INTENSIFY OFF THE SOUTHEAST COAST SUNDAY THEN LIFT NORTHEASTWARD OFF THE NORTH CAROLINA COAST SUNDAY NIGHT. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP SUNDAY THEN PEAK SUNDAY EVENING. NCZ095-103-104-062130- /O.CON.KMHX.HW.A.0001.160207T1500Z-160208T0900Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 420 AM EST SAT FEB 6 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WINDS...NORTH 30 TO 40 MPH WITH GUSTS ABOVE 50 MPH. * TIMING...SUNDAY INTO SUNDAY NIGHT. * IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE DUE TO THE SATURATED SOILS FROM RECENT RAINFALL MAKING TREES MORE SUSCEPTIBLE TO FALLING. THE STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
840 WWUS72 KMHX 061752 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1252 PM EST SAT FEB 6 2016 ...HIGH WINDS EXPECTED ACROSS EASTERN NC SUNDAY THROUGH SUNDAY NIGHT... .AN AREA OF LOW PRESSURE WILL DEVELOP AND QUICKLY INTENSIFY OFF THE SOUTHEAST U.S. COAST SUNDAY THEN LIFT NORTHEASTWARD OFF THE NORTH CAROLINA COAST SUNDAY NIGHT. STRONG NORTH TO NORTHWEST WINDS WILL PEAK SUNDAY EVENING. NCZ095-103-104-070900- /O.UPG.KMHX.HW.A.0001.160207T1500Z-160208T0900Z/ /O.NEW.KMHX.HW.W.0001.160207T1400Z-160208T0900Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 1252 PM EST SAT FEB 6 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...SUNDAY INTO SUNDAY NIGHT. * IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE DUE TO THE SATURATED SOILS FROM RECENT RAINFALL MAKING TREES MORE SUSCEPTIBLE TO FALLING. STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NCZ046-047-080-081-092>094-098-070900- /O.NEW.KMHX.WI.Y.0005.160207T1400Z-160208T0900Z/ TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO- ONSLOW- INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR... STUMPY POINT...EAST LAKE...WASHINGTON...CHOCOWINITY...BELHAVEN... BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON... SWANQUARTER...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...BAYBORO... ARAPAHOE...VANDEMERE...JACKSONVILLE...RICHLANDS...SWANSBORO... NORTH TOPSAIL BEACH 1252 PM EST SAT FEB 6 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST MONDAY. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SUNDAY INTO SUNDAY NIGHT. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind watch went out at Feb 5, 1:32 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 5, 1:32 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
132 PM EST FRI FEB 5 2016
.SYNOPSIS...
LOW PRESSURE WILL LIFT TO THE NORTHEAST TODAY AS HIGH PRESSURE
BUILDS OVER THE REGION THROUGH SATURDAY. A LOW PRESSURE AREA WILL
DEVELOP AND STRENGTHEN OFF THE SOUTHEAST COAST LATE SATURDAY NIGHT
THROUGH SUNDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD IN ON MONDAY.
AN ARCTIC COLD FRONT WILL MOVE THROUGH ON TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM FRI...NO CHANGE TO THIS UPDATE. THE UPPER LEVEL TROF
AXIS IS CROSSING OUR AREA THIS AFTERNOON. GUSTY NW WINDS AND
COLUMN DRYING TODAY ON BACKSIDE OF EXITING LOW PRESSURE. MOSTLY
CLOUDY SKIES THIS MORNING GIVE WAY TO PARTLY CLOUDY BY AFTERNOON.
1000-850 MB THICKNESSES ON PAR WITH MOS GUID WITH MAX TEMPS MUCH
COOLER TODAY...ONLY REACHING 43-49...COOLEST NORTHEAST AND MILDEST
SOUTHWEST.
&&
.SHORT TERM /SATURDAY/...
AS OF 350 AM FRI...A RAPID DIMINISHING IN THE NW WINDS BY SUNSET
AS HIGH PRES BEGINS TO BUILD INTO E NC. MARKEDLY LOWER TD'S AND
CLEAR SKIES/CALM WINDS WILL LEAD TO IDEAL RADITIONAL COOLING. LOW
TEMPS WILL DROP TO THE MID/UPR 20S ON THE MAINLAND...TO THE MID
30S ON THE BEACHES/OBX.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 3 AM FRI...HIGH PRESSURE CENTERED OVER THE AREA SATURDAY
MORNING WILL GIVE WAY TO RAPIDLY INTENSIFYING LOW DEVELOPING OFF
THE SOUTHEAST COAST ALONG FRONTAL BOUNDARY SUNDAY. THE LOW WILL
STAY WELL OFFSHORE AS IT PASSES BY LATE SUNDAY NIGHT AND THEN MOVE
RAPIDLY TO THE NORTHEAST MONDAY. RAIN CHANCES INCREASE SLOWLY FROM
THE SOUTH SATURDAY NIGHT ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA. ON SUNDAY POPS WILL RANGE FROM SLIGHT CHANCE NORTHERN
COASTAL PLAIN TO CHANCE ELSEWHERE. RAIN WILL END BY LATE SUNDAY
EVENING AS THE LOW MOVES OFF TO THE NORTHEAST. THE NEXT FRONT
SWEEPS THROUGH ON MONDAY ALONG/AHEAD OF DEEP UPPER TROF THAT WILL
BRING IN CHILLY TEMPS FOR MUCH OF THE WEEK. UPPER TROF WILL BE IN
PLACE OVER THE AREA THROUGH MIDWEEK WITH NUMEROUS DISTURBANCES
MOVING THROUGH THE FLOW. POPS NO HIGHER THAN CHANCE MONDAY AND
MONDAY NIGHT AS FORECAST SOUNDINGS SHOW NOT MUCH MOISTURE TO WORK
WITH. REMAINDER OF THE FORECAST DRY AS HIGH PRESSURE SLOWLY BUILDS
IN FROM THE WEST.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 115 PM FRI...HIGH CONFIDENCE OF VFR CONDITIONS WILL PERSIST
THROUGH THE TAF PERIOD. CLOUDS WILL CONTINUE TO ERODE AWAY THIS
AFTERNOON AS DRY AIR FILTERS INTO THE AREA. GUSTY N/NW WINDS
CONTINUE THIS AFTERNOON AND THEN DIMINISH TO AROUND 5 KNOTS OR
LESS AFTER SUNSET AS HIGH PRES BUILDS IN AND SKIES CLEAR.
LONG TERM /SAT THROUGH TUE/
AS OF 3 AM FRI...VFR CONDITIONS SATURDAY. LOW PRESSURE OFF THE
SOUTHEAST COAST WILL BRING SUB-VFR IN SCATTERED SHOWERS SUNDAY
INTO SUNDAY EVENING. A COLD FRONT WILL BRING WIDELY SCATTERED
SHOWERS MONDAY AND SCATTERED SHOWERS MONDAY NIGHT BUT RAIN WILL BE
MOSTLY LIGHT AND CONDITIONS SHOULD REMAIN VFR. DRY AND VFR FOR
TUE.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 115 PM FRI...LATEST BUOY OBS IS INDICATING NORTHWEST WINDS
20-30 KNOTS GUSTING UP TO 35 KNOTS...WITH THE HIGHEST OVER THE
CENTRAL WATERS AND SEAS 6 TO 11 FT OVER THE COASTAL WATERS. HAVE
EXTENDED GALE WARNING OVER THE CENTRAL WATERS THROUGH THIS
EVENING AS GUSTY WINDS CONTINUE TO GUST UP TO 35 KNOTS. HAVE
DOWNGRADED THE REST OF THE COASTAL WATERS TO SMALL CRAFT ADVISORY
AS BOTH WINDS AND SEAS MET CRITERIA. SCA WILL GO THOUGH 5 PM TODAY
FOR ALBEMARLE SOUND/ALLIGATOR RIVER...PAMLICO SOUND UNTIL 10 PM
THIS EVENING AND THE REST OF THE COASTAL WATERS THOUGH SATURDAY.
HAVE ALLOW SCA TO EXPIRE OVER PAMLICO/PUNGO/NEUSE RIVERS.
SFC LOW CONTINUES TO LIFT NORTHEAST OF THE WATERS THROUGH.
NORTH/NORTHWEST WINDS WILL START TO SLOWLY DIMINISH THROUGH THE
REST OF THE DAY.
LONG TERM /SAT THROUGH TUE/
AS OF 3 AM FRI...VERY POOR BOATING CONDITIONS THROUGH THE ENTIRE
PERIOD. SURFACE HIGH PRESSURE OVER THE AREA SATURDAY WILL WEAKEN
QUICKLY. ON SUNDAY LOW PRESSURE OFF THE SOUTHEAST COAST WILL
DEEPEN RAPIDLY AND MOVE NORTHEAST...PASSING BY THE CAROLINA COAST
LATE SUNDAY NIGHT WITH ANOTHER ROUND OF GALES POSSIBLE ACROSS THE
COASTAL WATERS. A FAST-MOVING COLD FRONT WILL SWEEP THROUGH
MONDAY NIGHT. THESE TWO FEATURES WILL KEEP GUSTY WINDS AND
ELEVATED SEAS THROUGH EARLY NEXT WEEK. FLOW WILL BE NORTHERLY
SATURDAY THROUGH SUNDAY NIGHT. AS THE LOW MOVES AWAY EARLY NEXT
WEEK THE FLOW WILL BACK TO NORTHWEST THEN WEST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR AMZ136-
137.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ130-
131.
GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR AMZ150.
&&
SYNOPSIS...TL
NEAR TERM...TL/BM
SHORT TERM...TL
LONG TERM...HSA
AVIATION...JME/HSA/TL/BM
MARINE...JME/TL/BMHazardous weather outlook, Feb 5, 7:06 AM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 706 AM EST FRI FEB 5 2016 NCZ095-103-104-061215- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 706 AM EST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW PRESSURE WILL DEVELOP AND STRENGTHEN OFF THE SOUTHEAST COAST SUNDAY. COASTAL FLOODING...HIGH SURF AND GUSTY WINDS MAY AFFECT THE COASTAL AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-061215- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 706 AM EST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 5:01 AM EST | River Flood Warning | MHX | Duplin | 7 days |
| Feb 5, 9:08 AM EST | River Flood Warning | MHX | Greene, Lenoir, Pitt | 10 days |
| Feb 5, 9:09 AM EST | River Flood Warning | MHX | Lenoir | 13 days |
| Feb 5, 11:42 AM EST | River Flood Warning | MHX | Jones | 5 days |
| Feb 5, 3:51 PM EST | Coastal Flood Watch | MHX | 23 hr | |
| Feb 5, 4:23 PM EST | Gale Watch | MHX | 20 hr | |
| Feb 5, 4:23 PM EST | Storm Watch | MHX | 20 hr |
Nearby
High Wind Watches in North Carolina, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.